Universidad Complutense de Madrid
E-Prints Complutense

A note on norm attaining functionals

Impacto

Downloads

Downloads per month over past year



Jiménez Sevilla, María del Mar and Moreno, José Pedro (1998) A note on norm attaining functionals. Proceedings of the American Mathematical Society, 126 (7). pp. 1989-1997. ISSN 0002-9939

[img] PDF
Restringido a Repository staff only

194kB

Official URL: http://www.jstor.org/stable/info/118877


URLURL Type
http://www.jstor.org/Publisher


Abstract

We are concerned in this paper with the density of functionals which do not attain their norms in Banach spaces. Some earlier results given for separable spaces are extended to the nonseparable case. We obtain that a Banach space X is reflexive if and only if it satisfies any of the following properties: (i) X admits a norm |· | with the Mazur Intersection Property and the set N A|· | of all norm attaining functionals of X* contains an open set, (ii) the set N A|· | 1 of all norm one elements of N A|· | contains a (relative) weak* open set of the unit sphere, (iii) X* has C* PCP and N A|· | 1 contains a (relative) weak open set of the unit sphere, (iv) X is WCG, X* has CPCP and N A|· | 1 contains a (relative) weak open set of the unit sphere. Finally, if X is separable, then X is reflexive if and only if N A|· | 1 contains a (relative) weak open set of the unit sphere.


Item Type:Article
Uncontrolled Keywords:Reflexive spaces, Mazur Intersection Property, (Weak*) Convex Point of Continuity Property.
Subjects:Sciences > Mathematics > Algebra
ID Code:22550
Deposited On:24 Jul 2013 11:10
Last Modified:27 Jul 2018 07:48

Origin of downloads

Repository Staff Only: item control page